Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
lifesabeachnc

Is Tretinoin .025% Cream (generic Retin-A) not strong enough for my skin?

Recommended Posts

I have been using the Tretinoin Cream for about a month now and I am not seeing any results at all. For the first few days I got irritation on the corners of my mouth and sides of my nostrils (apparently it's not supposed to go there) but everywhere else on my face didn't even get irritated. I feel like maybe this percentage isn't strong enough for me?? I put it on every night and it makes my face so incredibly shiny and even worse in the morning. Also in the morning it seems to have flaked in different areas.. I know it's not my skin flaking, just the product. My skin is just as broken out as before and so uncontrollably oily. I am having way more breakouts which causes me to pick at my face non-stop until the skin is broken.. ugh. Am I doing something wrong? Is it not strong enough for me? Should I try using it twice daily? Even with insurance it cost me $60 so I really wish I could return it if that's the case!! Any advice is greatly appreciated!! I don't want to look like this for Spring/Summer :cry:

Share this post


Link to post
Share on other sites

Two things,

1) I've been using tretinoin 0.05% for almost 1.5 months are my skin is STILL breaking out more than it was before I started using it. The only real answer I have gotten as to why this may be the case is that the 'initial breakout' period can be up to 2-3 months in some people. So, its possible you just have to tough it out another month or two (I know, that's not what I wanted to hear either when I was told).

2) I see you use a product containing BP 30 mins before using tretinoin. I have read that BP negates/destroys tretinoin cream. However I am unsure if this only means if you are using them right after one another or if the 30 minute gap is enough time for it not to matter. Most people usually use BP in the AM and then tretinoin in the PM without any BP involved. Again, I don't know if this could be it but it might be worth looking into.

Share this post


Link to post
Share on other sites
Two things,

1) I've been using tretinoin 0.05% for almost 1.5 months are my skin is STILL breaking out more than it was before I started using it. The only real answer I have gotten as to why this may be the case is that the 'initial breakout' period can be up to 2-3 months in some people. So, its possible you just have to tough it out another month or two (I know, that's not what I wanted to hear either when I was told).

2) I see you use a product containing BP 30 mins before using tretinoin. I have read that BP negates/destroys tretinoin cream. However I am unsure if this only means if you are using them right after one another or if the 30 minute gap is enough time for it not to matter. Most people usually use BP in the AM and then tretinoin in the PM without any BP involved. Again, I don't know if this could be it but it might be worth looking into.

ohh, ok that makes sense.. I had just switched to that method yesterday. Before that I was just using the Tretinoin cream after washing with the natural soap. I'm going to do some research and probably switch to using the BP in the morning like you suggested, thank you!

Share this post


Link to post
Share on other sites

DO NOT apply twice a day, using too much will cause more irritation. Wait it out, the breakouts will get less and less, give it time. And using the cleanser with bp is causing more irritation. Switch to a gentle cleanser like cetaphil, esp at night.

Edited by demona

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×